Paper by Erik D. Demaine

Reference:
Sergio Cabello, Erik D. Demaine, and Günter Rote, “Planar Embeddings of Graphs with Specified Edge Lengths”, Journal of Graph Algorithms and Applications, volume 11, number 1, 2007, pages 259–276.

Abstract:
We consider the problem of finding a planar straight-line embedding of a graph with a prescribed Euclidean length on every edge. There has been substantial previous work on the problem without the planarity restrictions, which has close connections to rigidity theory, and where it is easy to see that the problem is NP-hard. In contrast, we show that the problem is tractable—indeed, solvable in linear time on a real RAM—for straight-line embeddings of planar 3-connected triangulations, even if the outer face is not a triangle. This result is essentially tight: the problem becomes NP-hard if we consider instead straight-line embeddings of planar 3-connected infinitesimally rigid graphs with unit edge lengths, a natural relaxation of triangulations in this context.

Comments:
This paper is also available from the journal.

Length:
The paper is 18 pages.

Availability:
The paper is available in gzipped PostScript (3335k) and PDF (2670k).
See information on file formats.
[Google Scholar search]

Related papers:
PlanarEmbedding_GD2003 (Planar Embeddings of Graphs with Specified Edge Lengths)


See also other papers by Erik Demaine.
These pages are generated automagically from a BibTeX file.
Last updated July 21, 2017 by Erik Demaine.